MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM; TUBE, GASTRO-ENTEROSTOMY
Model Number 000282
Health Effect - Clinical Code Discomfort (2330)
Date of Event 02/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the patient's mother that his button cap came off his feeding tube.She stated that the nurse was there and her son was on the mat, the nurse closed the button, but it was still open and the tip was still in the hole.The patient's mother states that it opens all the time by itself and food comes out.The patient's mother also stated that when it was inserted it looks like it was stretched out and it is "so thin" and it is very uncomfortable for her son.The device was removed and was replaced with another manufacturers device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cap (plug) coming off the strap of the feeding tube is confirmed and the cause is unknown.Visual observation found the proximal portion of the device to be returned separate from and without the rest of the button device.The plug normally attached to the strap had separated from the strap at its base.The characteristics of the break surface at the distal end were consistent with damage from scissors or similar.Microscopic evaluation found the surfaces of the break between the plug and the strap were relatively smooth and had parallel lines throughout much of it.The orifice of the tubing where the plug would normally reside was noticeably deformed at one side.Measurements of the plug od and the proximal tube id were both within specification.However, sections of flash apparently exceeded specification.This flash will be addressed in file (b)(4).The device was sent to the manufacturing site for examination of this flash as well as for evidence that the deformation at the orifice and/or the plug detachment could be related to manufacturing.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 18F X 1.7CM
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7360187
Report Number3006260740-2018-00492
Device Sequence Number13966469
Product Code KGC
UDI-Device Identifier10801741087858
UDI-Public(01)10801741087858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000282
Device Catalogue Number000282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1